Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 18, 2014, 07:49:49 AM

Login with username, password and session length


Members
  • Total Members: 23495
  • Latest: kylebam
Stats
  • Total Posts: 639205
  • Total Topics: 48519
  • Online Today: 166
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I've been a bad boy...  (Read 1572 times)

0 Members and 1 Guest are viewing this topic.

Offline atlantabro

  • Member
  • Posts: 31
  • Brand New Day
I've been a bad boy...
« on: May 28, 2008, 12:21:35 PM »
I just got a call from my ID doc. She's requesting a genotype test because my VL has gone from undetectable to 6417. My CD4 has gone from 423 to 469, which is good. What she doesn't know is that I stopped taking my meds (Atripla) since February. I've been having a lot of GI issues and personally felt that the Atripla was adding to the problem. Plus the dreams/nightmares caused by Atripla became quite unbearable. So I stopped. What's weird is that while on Atripla, my CD4 counts hovered around the 350 mark, but have managed to go up when I stopped taking it. Is that normal?

I don't know what to do. Naturally, I want to ensure that I maintain optimum health, but I'm scared that if I start taking Atripla again, my GI issues will be further aggravated by the meds and the unwanted nightmares will return. I'm also scared that I may have built up resistance to the Atripla. We'll see what the genotype test says.

I will call my doc and let her know that I've stopped taking the Atripla. I'm sure I'll get a mini-lecture, but I hope that we'll be able to figure out a plan so that my CD4 numbers increase and VL goes undetectable once again.

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: I've been a bad boy...
« Reply #1 on: May 28, 2008, 12:46:39 PM »
So much for the lecture...

If your gut/head was screwed then maybe this is just another way of getting into a new combo...there's ways of changing treatment and then there's ways.

Personally, I would not go back on Atripla regardless of the genotype results. The risk of NNRTI resistance from stopping Atripla outright is very high, cos the efavirenz in Atripla hangs around at low levels for a very long time. 

Time to move on to a boosted PI, or perhaps Isentress.

Using the other two drugs in Atripla, tenofovir and FTC should still be OK though.

On the CD4 the difference between 350 and 450 in such a short space of time on one test is not significant enough to draw conclusions. Bear in mind, in the short term, taking the drug pressure off your virus activates your immune system, which could mean more CD4 cells in your peripheral blood to be counted (as with any active infection).

Good luck. Wear earmuffs.

- matt
"The object is to be a well patient, not a good patient"

Offline JockNYC74

  • Member
  • Posts: 7
Re: I've been a bad boy...
« Reply #2 on: May 29, 2008, 06:53:33 AM »
Hey bro....


Theres no changing what's been done so the best way to help yourself is be honest to your MD.  I think all of us on certain drugs (on Atripla here as well) have wanted to do what you did so don't be too hard on yourself.

Call your MD and f/u on the tests and see what she recommends, hopefully she will not be judgemental at all....

ED
1/07, Seroconversion illness
2/07, Diagnosed VL 300,000 for 2-3 months, TCells 800-900
4/7- 7/07 -Started on Kaletra/Atripla induction therapy
7/07- present- Switched to Atripla only
VL <50 and TCells around 1000- since month 2 of treatment

Offline J.R.E.

  • Member
  • Posts: 7,153
  • Joined Dec-2003 Living positive, since 1985.
Re: I've been a bad boy...
« Reply #3 on: May 29, 2008, 07:49:45 AM »
Hi,

Let your doctor know, when you stopped taking atripla. Tell her the reason you stopped, and, I also agree with Matt, see what other combinations may be available to you, that you will be able to tolerate a little better.


Good luck----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.